Jump to content

Libertapedia's Article On PSSD


zenzeno
 Share

Recommended Posts

I wonder how accurate Libertapedia's article on PSSD happens to be: http://libertapedia.org/wiki/Post-SSRI_Sexual_Dysfunction

 

"Post-SSRI Sexual Dysfunction is the SSRI-induced drastic and permanent reduction of a person's capacity for physical sexual pleasure. Post-SSRI Sexual Dysfunction may be abbreviated as PSSD. PSSD occurs in a small fraction of the people that take SSRIs. A higher dosage-to-bodyweight ratio increases the probability of PSSD occurring.

 

Most of the SSRI chemicals are fluorinated or chlorinated, which means that the enzymes within the human body cannot break them down. That allows SSRIs to accumulate in the body at a high concentration, which is in large part responsible for PSSD. Fluoxetine and paroxetine are fluorinated, whereas sertraline is chlorinated.

 

PSSD is caused by the permanent epigenetic switch-off of the 5-ht1a receptors in the raphe nuclei, due to the over-stimulation and desensitization of said receptors. The raphe nuclei project serotoninergic axons into the basal ganglia and the nucleus accumbens. The nucleus accumbens is the brain's pleasure center. It is the D1 dopamine receptors of the nucleus accumbens that are responsible for the sensation of pleasure. Sexual pleasure depends not only upon the nucleus accumbens, but also upon the raphe nuclei projections thereto. When the rap he nuclei lack 5-ht1a receptors, the raphe nuclei projections to the nucleus accumbens do not allow the dopamine production that is necessary to create sexual pleasure.

 

Eli Lily learned of this effect early in the drug testing, but covered it up, and the other pharmaceutical companies followed suit. The absence of any mention of this effect on the warning label constitutes fraud."

3 months on 10mg Citalopram (Aug thru Oct '12)

Quit CT after 100mg 2-day binge violently ill w/brain zaps

Nov '12 nasty WD including PSSD so I reinstated at 10mg

2 month taper from Dec '12 thru Jan '13

Feb '13 2nd WD even worse w/every possible SE at once

Coping w/PSSD and Anhedonia ever since

Pleasure & Reward center of my brain remains offline

Link to comment
Share on other sites

  • Moderator Emeritus

zenzeno,

 

I noticed that you've made several posts, but no introduction.  How about stopping by the Introductions and Updates discussion and adding one?

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
Share on other sites

Does this count as an introduction; or should I make a separate post?

 

zenzeno Seeking Advice On Severe Citalopram (Celexa) Withdrawal

3 months on 10mg Citalopram (Aug thru Oct '12)

Quit CT after 100mg 2-day binge violently ill w/brain zaps

Nov '12 nasty WD including PSSD so I reinstated at 10mg

2 month taper from Dec '12 thru Jan '13

Feb '13 2nd WD even worse w/every possible SE at once

Coping w/PSSD and Anhedonia ever since

Pleasure & Reward center of my brain remains offline

Link to comment
Share on other sites

  • Administrator

Yep, that's an Intro topic, thank you very much.

 

Does the article have any citations?

 

If you'd like to try your hand at editing it, we have a bunch of citations you can use here http://survivingantidepressants.org/index.php?/topic/786-papers-about-post-ssri-sexual-disorder-pssd/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy